Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 320, NWS Tulsa, OK

October 24, 2022Mayes County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 24, 2022, 1:32 PM CDT for Mayes County, Oklahoma. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 24, 2022, 1:32 PM CDT (18:32 UTC)
Expired
Oct 24, 2022, 1:45 PM CDT
In force
13 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Mayes County, OK

The radar

The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
444 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

582 
WUUS54 KTSA 241832
SVRTSA
OKC097-241845-
/O.NEW.KTSA.SV.W.0320.221024T1832Z-221024T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
132 PM CDT Mon Oct 24 2022

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  East central Mayes County in northeastern Oklahoma...

* Until 145 PM CDT.

* At 131 PM CDT, a severe thunderstorm was located near Locust Grove,
  moving northeast at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Locust Grove...                   Salina...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3620 9516 3626 9519 3633 9509 3624 9504
TIME...MOT...LOC 1831Z 239DEG 20KT 3623 9516 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
857 
WWUS54 KTSA 241842
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
142 PM CDT Mon Oct 24 2022

OKC097-241852-
/O.EXP.KTSA.SV.W.0320.000000T0000Z-221024T1845Z/
Mayes OK-
142 PM CDT Mon Oct 24 2022

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MAYES COUNTY WILL
EXPIRE AT 145 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 3620 9516 3626 9519 3633 9509 3624 9504
TIME...MOT...LOC 1842Z 239DEG 20KT 3626 9511 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 12:47 PM CDT, 45 minutes earlier.

Area forecast discussion, Oct 24, 12:47 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1247 PM CDT Mon Oct 24 2022

...New AVIATION...

.SHORT TERM...
(The rest of today into tonight)
Issued at 1020 AM CDT Mon Oct 24 2022

Updated forecast to adjust PoPs and temperatures through the
afternoon based on radar trends and latest CAM guidance. Robust
line of mainly showers with some embedded thunder is approaching
eastern Oklahoma. Instability remains limited with local analysis
showing reservoir of CAPE from 300-500 J/kg generally along and
west of U.S. 75. Localized damaging wind will be the main concern
into the afternoon with any mesovortices that develop along the
line. Locally heavy rainfall will also be likely as abnormally
high PWAT values couple with strongly forced frontal boundary
moving east through the region. Local rainfall totals near 4
inches are possible which would cause some flooding issues
despite the antecedent drought conditions, especially in poor
drainage and urban areas. Precipitation will taper off late this
afternoon into early evening before next round of activity arrives
associated with upper low. Slightly more favorable
instability may work into southeast OK with low-end threat of a
few strong storms into the evening. Additional rainfall amounts
of 1/4-1/2 inch are indicated by latest short term guidance with
this second round.

&&

.LONG TERM...
(Tuesday through Sunday) Issued at 320 AM CDT Mon Oct 24 2022

The upper low will move east with areas of rain and a few
thunderstorms continuing into Tuesday morning. Model have trended
slightly farther north in the 00z data, with an additional inch or
so of rain possible in some areas. Storm totals of 1-3" still
look good for most, with some picking up 4-5".

Period of dry weather with seasonable temps will arrive in the
wake of this system. Next system will arrive by about Thursday
night with rain chances returning. At this point rainfall should
be considerably lighter with this system, and some precip chances
could linger into the weekend. Uncertainty remains high at this
point.

&&

.AVIATION...
(18Z TAFS)
Issued at 1234 PM CDT Mon Oct 24 2022

Ongoing convective activity along frontal boundary moving from
eastern OK into western AR by 22Z will be impactful to aviation in
the immediate term. Generally MVFR conditions expected ahead of
more solid, heavier band of showers where occasional IFR
ceilings/visibility can be expected. Conditions don't improve
much in the wake of the showers which will initiate northerly
winds shift so maintained TEMPO group for IFR ceilings through the
evening. Second round of showers expected to accompany main upper
level system and will begin to impact OK terminals after 06Z.
Cooling temps aloft will bring a better chance for thunder but
with uncertainty in timing and coverage have left them out of the
forecast for now. North winds increase and stay gusty overnight
across northeast OK as surface cyclone passes to the south. Rain
with reduced visibility/ceilings expected to linger through the
remainder of the forecast with greatest impacts for AR sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  48  64  42 / 100 100  50   0
FSM   72  53  63  43 / 100 100  60   0
MLC   70  45  64  40 / 100  90  40   0
BVO   70  45  63  39 / 100  80  40   0
FYV   69  45  57  37 / 100 100  70   0
BYV   68  48  57  40 / 100 100  80   0
MKO   71  45  62  39 / 100 100  60   0
MIO   70  45  59  37 / 100  90  70   0
F10   71  45  64  39 / 100  90  40   0
HHW   70  48  65  42 / 100  80  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...24
LONG TERM....24
AVIATION...07
Hazardous weather outlook, Oct 24, 1:24 PM CDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
124 PM CDT Mon Oct 24 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
124 PM CDT Mon Oct 24 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly Southeast Oklahoma.
	ONSET...Afternoon.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Widespread showers with an occasional thunderstorm will continue
across eastern Oklahoma and western Arkansas this afternoon along
and ahead of a cold front moving east through the area.
Instability will remain low due to the cloud cover and rain
however strong winds shear in the lowest part of the atmosphere
will create an environment supportive of strong to damaging wind
gusts. The area of greatest concern will be where marginal
instability overlaps across southeast Oklahoma. Efficient
rainfall rates will also pose a risk for localized flooding. Much
of the area will see 1 to 3 inches of rainfall through tonight,
with some localized amounts in excess of 4 inches. Winds will
remain gusty ahead of the front this afternoon and turn to the
north overnight with continued gusts near 30 mph, mainly across
northeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...High Wind Potential.
WEDNESDAY...No Hazards.
THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY THROUGH SUNDAY...No Hazards.

EXTENDED DISCUSSION...
Occasional showers will continue on Tuesday as the main upper
level system crosses the region. Instability beneath the core of
the system may be sufficient for a few thunderstorms though the
risk of strong storms will remain low. Windy and cooler
conditions are expected on Tuesday with wind gusts near 30 mph
possible. Dry weather will return until later in the week when
another storm system approaches the area with a renewed chance of
showers Thursday night into Friday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Oct 24, 12:03 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1203 PM CDT Mon Oct 24 2022

OKZ060-065>067-070-071-241745-
Tulsa OK-Muskogee OK-Okmulgee OK-Okfuskee OK-Wagoner OK-McIntosh OK-
1203 PM CDT Mon Oct 24 2022

...Strong thunderstorms will impact portions of central McIntosh,
southwestern Wagoner, Okmulgee, northwestern Muskogee, southeastern
Tulsa and southeastern Okfuskee Counties through 1245 PM CDT...

At 1203 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles south of Bixby to 2 miles southeast of
Weleetka. Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Okmulgee...                       Bixby...
Coweta...                         Henryetta...
Haskell...                        Morris...
Weleetka...                       Dewar...
Porter...                         Schulter...
Taft...                           Boynton...
Grayson...                        Council Hill...
Hoffman...                        Stidham...
Preston...                        Raiford...
Vivian...                         Stonebluff...

This includes Interstate 40 in Oklahoma between mile markers 229 and
262.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3591 9601 3595 9542 3527 9561 3526 9598
      3529 9598 3529 9619
TIME...MOT...LOC 1703Z 256DEG 26KT 3592 9591 3531 9611

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 24, 12:05 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1205 PM CDT Mon Oct 24 2022

OKZ071-073-241745-
Pittsburg OK-McIntosh OK-
1205 PM CDT Mon Oct 24 2022

...Strong thunderstorms will impact portions of southwestern McIntosh
and western Pittsburg Counties through 1245 PM CDT...

At 1205 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles south of Weleetka to 4 miles northwest of
Lehigh. Movement was east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Mcalester...                      Krebs...
Kiowa...                          Savanna...
Crowder...                        Canadian...
Indianola...                      Hanna...
Ashland...                        Raiford...
Haywood...                        Mcalester Regional Airport...
Scipio...                         Blanco...
Pittsburg...                      Arpelar...
Vernon...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3468 9589 3468 9609 3505 9609 3506 9607
      3509 9606 3512 9603 3512 9601 3515 9601
      3515 9598 3529 9598 3528 9561 3459 9579
      3459 9588
TIME...MOT...LOC 1705Z 251DEG 19KT 3530 9612 3450 9628

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 24, 12:10 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1210 PM CDT Mon Oct 24 2022

OKZ055-060>062-067-241800-
Tulsa OK-Rogers OK-Washington OK-Mayes OK-Wagoner OK-
1210 PM CDT Mon Oct 24 2022

...Strong thunderstorms will impact portions of Rogers, western
Mayes, southeastern Washington, northwestern Wagoner and eastern
Tulsa Counties through 100 PM CDT...

At 1210 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles west of Talala to 3 miles west of
Verdigris to 3 miles southeast of Bixby. Movement was east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Claremore...                      Wagoner...
Pryor...                          Owasso...
Bixby...                          Jenks...
Coweta...                         Pryor Creek...
Catoosa...                        Collinsville...
Verdigris...                      Chouteau...
Chelsea...                        Inola...
Oologah...                        Foyil...
Talala...                         Taiwah...

This includes Interstate 44 between mile markers 228 and 270.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3651 9533 3651 9530 3633 9529 3593 9541
      3590 9595 3623 9585 3655 9583 3660 9541
      3660 9533
TIME...MOT...LOC 1710Z 256DEG 24KT 3653 9575 3624 9575 3592 9586

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Oct 24, 12:48 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1248 PM CDT Mon Oct 24 2022

OKZ057-061-062-067-068-241830-
Craig OK-Cherokee OK-Rogers OK-Mayes OK-Wagoner OK-
1248 PM CDT Mon Oct 24 2022

...Strong thunderstorms will impact portions of southern Craig,
eastern Rogers, Mayes, central Wagoner and northwestern Cherokee
Counties through 130 PM CDT...

At 1248 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northeast of Foyil to 5 miles northwest
of Porter. Movement was northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Wagoner...                        Vinita...
Pryor...                          Pryor Creek...
Chouteau...                       Chelsea...
Inola...                          Locust Grove...
Salina...                         Adair...
Okay...                           Hulbert...
Porter...                         Foyil...
Big Cabin...                      Pensacola...
Hoot Owl...                       Cherokee State Park...
Spavinaw State Park...            Sportsmen Acres Community...

This includes Interstate 44 between mile markers 251 and 285.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3666 9502 3587 9517 3586 9564 3657 9553
TIME...MOT...LOC 1748Z 240DEG 22KT 3648 9547 3593 9557

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Oct 24, 12:50 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1250 PM CDT Mon Oct 24 2022

OKZ067-068-070-071-241830-
Muskogee OK-Cherokee OK-Wagoner OK-McIntosh OK-
1250 PM CDT Mon Oct 24 2022

...Strong thunderstorms will impact portions of northeastern
McIntosh, southeastern Wagoner, western Cherokee and Muskogee
Counties through 130 PM CDT...

At 1250 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northwest of Porter to 5 miles south of
Council Hill. Movement was east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Muskogee...                       Fort Gibson...
Checotah...                       Warner...
Okay...                           Porter...
Oktaha...                         Taft...
Boynton...                        Council Hill...
Rentiesville...                   Tullahassee...
Lake Eufaula State Park...        Sequoyah State Park...
Keefeton...                       Wainwright...
Summit...                         Jamesville...
Choska...                         Onapa...

This includes Interstate 40 in Oklahoma between mile markers 254 and
280.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3591 9517 3538 9525 3538 9572 3587 9563
TIME...MOT...LOC 1750Z 269DEG 21KT 3592 9557 3548 9566

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Oct 24, 1:11 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
111 PM CDT MON OCT 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND GST     3 SSW PORTER            35.83N 95.55W
10/24/2022  M59 MPH          WAGONER            OK   MESONET

            THUNDERSTORM WIND GUST OF 59.3 MPH MEASURED
            AT THE PORTER MESONET.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 10:39 AM CDTSpecial Weather StatementTSACreek, Okfuskee36 min
Oct 24, 11:07 AM CDTSpecial Weather StatementTSAOsage, Rogers, Washington23 min
Oct 24, 11:16 AM CDTSpecial Weather StatementTSACreek, Okmulgee, Tulsa29 min
Oct 24, 11:29 AM CDTSpecial Weather StatementTSANowata, Rogers, Washington31 min
Oct 24, 11:36 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Rogers, Tulsa, Wagoner, Washington39 min
Oct 24, 11:47 AM CDTSpecial Weather StatementTSAOkmulgee28 min
Oct 24, 12:01 PM CDTSpecial Weather StatementTSANowata44 min
Oct 24, 12:03 PM CDTSpecial Weather StatementTSAMcIntosh, Okmulgee42 min
Oct 24, 12:05 PM CDTSpecial Weather StatementTSAPittsburg40 min
Oct 24, 12:10 PM CDTSpecial Weather StatementTSARogers, Wagoner50 min
Oct 24, 12:17 PM CDTSevere Thunderstorm WarningTSARogers16 min
Oct 24, 12:48 PM CDTSpecial Weather StatementTSAMayes, Wagoner42 min
Oct 24, 12:50 PM CDTSpecial Weather StatementTSAMuskogee40 min
Oct 24, 1:40 PM CDTSpecial Weather StatementTSAAdair, Cherokee, Delaware, Ottawa35 min
Oct 24, 2:04 PM CDTSevere Thunderstorm WarningTSACherokee11 min
Oct 24, 2:16 PM CDTSpecial Weather StatementTSAAdair, Delaware, Ottawa29 min
Oct 24, 2:20 PM CDTSpecial Weather StatementTSAAdair, Cherokee, Delaware, Ottawa25 min
Oct 24, 2:44 PM CDTSpecial Weather StatementTSAAdair, Haskell, Sequoyah46 min
Oct 24, 3:32 PM CDTSpecial Weather StatementTSAAdair, Sequoyah58 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.